Reactions 1680, p109 - 2 Dec 2017 Interstitial pneumonia: case report A 73-year-old man developed interstitial pneumonia during treatment with dabigatran etexilate [dabigatran; dosage, route and time to reaction onset not stated]. The man, who had a history of paroxysmal atrial fibrillation and chronic heart failure, had been receiving anticoagulant therapy with dabigatran etexilate for 24 months. He presented with dry cough and exertional dyspnoea. On respiratory system examination, he showed fine crackles at lower back. Chest X-ray revealed lower field bilateral infiltration. Chest CT scan demonstrated ground glass opacity and non-segmental subpleural consolidation, which was consistent with nonspecific interstitial pneumonia (NSIP) with organising pneumonia (OP) pattern. He showed increased levels of KL-6, neutrophil and eosinophil without anaemia as well as autoantibodies. The man’s dabigatran etexilate therapy was discontinued, and bronchoscopy was done to check progress in his condition. Bronchoalveolar lavage fluid (BALF) was not bloody. He showed reduction in eosinophil and neutrophil levels. He also showed lymphocytes of 17.7% and CD4/CD8 ratio of 1.81 in BALF with no signs of infection. Trans-bronchial lung biopsy specimen demonstrated OP. His therapy was then switched to warfarin from dabigatran etexilate. Two months after the initiation of warfarin therapy, X-ray and Chest CT scan findings showed improvement of the previously existing opacities. Six months later, KL-6 levels returned to normal. Based on these findings, a diagnosis of dabigatran etexilate-induced interstitial pneumonia was made. Author comment: "Drug-induced lung injury is diagnosed on the basis of clinical examination and radiographic and histological findings". "Cases that develop subacutely, as in the present case, tend to be [nonspecific interstitial pneumonia] or [organising pneumonia]." "Therefore, the patient’s interstitial pneumonia was diagnosed to be a drug- induced lung injury caused by dabigatran." Yanagihara T, et al. Interstitial pneumonia caused by dabigatran. Respiratory Medicine Case Reports 23: 10-12, Jan 2018. Available from: URL: http:// doi.org/10.1016/j.rmcr.2017.10.009 - Japan 803284578 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera